Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking warfarin as part of chemical management for AF, getting cramps. Relief from voltaren. Can I take both?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I am currently taking warfarin as apart of the chemical management of my AF condition but I also get cramps ( I have had cramps most of my life mainly in the instep of my feet) for which voltaren gives relief. can I take both?
Posted Sat, 21 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 44 minutes later
Brief Answer:
No, talk to your physician first.

Detailed Answer:
Dear Sir
1. No, it is not advisable to take both the drugs together unless prescribed by your physician after carefully analyzing your clinical condition.
2. Warfarin as you know increases susceptibility to bleeding by inhibiting synthesis of clotting factors. This action helps in prevention of blood clot in patients of AF.
3. On the other hand, diclofenac also increases bleeding susceptibility by interfering with action of platelets (blood cells involved in normal process of clot formation).
4. Hence you will be much more susceptible to bleeding than your physician is expecting as a result of warfarin therapy. This may at times lead to serious bleeding at XXXXXXX sites. The extent and duration of bleeding will also be high if you get an inadvertent injury or cut.
5. Please discuss with your physician about your problem of cramps and get a suitable alternative.
Feel free to discuss further.
Sukhvinder Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor